MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLFLEX COLONIC; STENT, COLONIC, METALIC, EXPANDABLE
Model Number M00565060
Medical Device Problem Codes Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a wallflex colonic stent was to be implanted in the colon to treat a colon cancer during a colonic stent placement procedure performed on (b)(6) 2024.During preparation, it was noticed that the stent was kinked, and the stent was not used in the procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block e1: initial reporter address: (b)(6).Block h6: imdrf device code a0406 captures the reportable event of stent material deformation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block e1: initial reporter address: (b)(6); reported here as the initial reporter address exceeded character limit for the designated field.Block h6: imdrf device code a0406 captures the reportable event of stent material deformation.Block h11: a wallflex colonic stent was received for analysis.Visual examination of the returned device found the stent fully covered and undeployed, and the stainless-steel handle was kinked.Functional inspection was performed by actuating the delivery system (slide the handle back along the stainless-steel tube), and the stent was deployed without problems.No other problems were noted with the stent and delivery system.Product analysis did not confirm the reported event of stent material deformation.The observed problem of stainless steel kinked, mostly occurred due to procedural factors such as lesion characteristics, handling of the device, the technique used by the physician (force applied), limited the performance of the device and contributed to the observed problem.There is no indication of what the customer reported because there were no damages found as the stent was inspected.Therefore, a review and analysis of all available information indicated the most probable cause is no problem detected.

Brand Name
WALLFLEX COLONIC
Common Device Name
STENT, COLONIC, METALIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19377790
Report Number3005099803-2024-02301
Device Sequence Number12629070
Product Code MQR
UDI-Device Identifier08714729456537
UDI-Public08714729456537
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K061877
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2025
Device Model NumberM00565060
Device Catalogue Number6506
Device Lot Number0031663693
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2024
Supplement Date Received by Manufacturer12/04/2024
Initial Report FDA Received Date05/22/2024
Supplement Report FDA Received Date12/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale